MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 5X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 5X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4205040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82158484 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 5mm x 40mm x 80cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter ruptured.There was no reported patient injury.Another p3 balloon catheter was used to complete the procedure.The product was stored as per labeling.The product looked normal when it was removed from its packaging.The device prepped normally.There was no difficulty removing the balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was opened in a sterile field.The device was used in patient.The same unknown indeflator was used successfully with other devices.The product was removed intact from the patient.There were no other anomalies noted when the device was removed from the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the balloon of a 5mm x 40mm x 80cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter ruptured.There was no reported patient injury.Another p3 balloon catheter was used to complete the procedure.The product was stored as per labeling.The product looked normal when it was removed from its packaging.The device prepped normally.There was no difficulty removing the balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was opened in a sterile field.The device was used in patient.The same unknown indeflator was used successfully with other devices.The product was removed intact from the patient.There were no other anomalies noted when the device was removed from the patient.One product was returned for analysis.A non-sterile powerflex p3 f5 5 x 4 80 balloon catheter was received for analysis inside a plastic bag.Per visual analysis, no anomalies could be observed on the received unit.Per functional analysis, functional testing was successfully performed.A lab sample inflator-deflator was attached to the inflation lumen on the hub of the unit and positive pressure was applied.The balloon was successfully inflated.Neither burst nor any other anomalies were observed.A product history record (phr) review of lot 82158484 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed through analysis of the returned device.The exact cause of the reported burst could not be determined.Per functional analysis of the balloon, there was no leakage or rupture noted upon inflation during functional analysis.The device performed as intended and maintained positive pressure.It is likely that procedural factors and handling of the device contributed to the event reported by the customer.Therefore, based on the information available for review it is difficult to draw a clinical conclusion between the device and the reported event.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 5X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10568397
Report Number9616099-2020-03917
Device Sequence Number19487447
Product Code LIT
UDI-Device Identifier20705032004258
UDI-Public20705032004258
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number4205040S
Device Catalogue Number4205040S
Device Lot Number82158484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK INDEFLATOR; UNK INDEFLATOR